Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 63, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 7, 2008, 9:38 PM CDT for 28 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 8 hr. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2008, 9:38 PM CDT (02:38 UTC)
- Expired
- May 8, 2008, 6:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
All 31 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 64 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 9:44 PM CDT | HEAVY RAIN 3.08 | 2 S Joplin, MO | THREE AND EIGHT HUNDREDTHS OF AN INCH OF RAINFALL HAS FALLEN IN SOUTH JOPLIN SINCE 12 AM THIS MORNING. ONE AND THREE QUARTERS OF AN INCH OF THIS HAS FALLEN IN THE LAST HOUR. |
| May 7, 10:30 PM CDT | FLASH FLOOD | 2 Ese Mindenmines, MO | STATE ROUTE M IS CLOSED BETWEEN US 160 AND TWO MILES NORTH OF MO 126 DUE TO FLASH FLOODING. |
| May 7, 10:30 PM CDT | FLASH FLOOD | 4 Ese Arcadia, MO | STATE ROUTE K IS CLOSED NEAR STATE ROUTE V IN THE VICINITY OF DRY BRANCH CREEK. |
| May 7, 10:30 PM CDT | FLASH FLOOD | 4 Ese Arcadia, MO | STATE ROUTE V CLOSED AT ROUTE K DUE TO FLOODING. |
| May 7, 10:30 PM CDT | FLASH FLOOD | 4 Nw Buffalo, MO | STATE ROUTE C IS CLOSED DUE TO FLOODING RAINS TWO MILES WEST OF HIGHWAY 65. |
| May 7, 10:30 PM CDT | FLASH FLOOD | Joplin, MO | MURPHY ROAD AND MAIN STREET IN JOPLIN IS REPORTED TO BE FLOODED. |
| May 8, 1:29 AM CDT | HEAVY RAIN 1.71 | 2 N Vichy, MO | 1.71 INCHES OF RAINFALL FELL AT THE VICHY ROLLA AIRPORT ON WEDNESDAY. |
| May 8, 1:29 AM CDT | HEAVY RAIN 5.71 | 7 N Joplin, MO | 5.71 INCHES OF RAINFALL MEASURE AT JOPLIN REGIONAL AIRPORT ON WEDNESDAY. 4.64 INCHES OF THIS RAIN FELL WEDNESDAY EVENING. |
| May 8, 1:35 AM CDT | FLASH FLOOD | Pittsburg, KS | 3.63 INCHES OF RAINFALL MEASURED ON WEDNESDAY. LINCOLN PARK IN THE NORTHWEST PART OF PITTSBURG IS PARTIALLY FLOODED. |
| May 8, 3:40 AM CDT | FLASH FLOOD | Mccune, KS | WATER RESCUE UNDERWAY ON 510 BETWEEN 70TH AND 90TH STREETS. TWO PERSONS STRANDED ON THEIR CAR ROOF TOP. |
| May 8, 3:40 AM CDT | FLASH FLOOD | Pittsburg, KS | TRAILER PARK NEAR QUINCY AND LONESTAR STREETS IS BEGINNING TO FLOOD WITH ONE ROW OF TRAILERS INUNDATED WITH WATER. NUMEROUS ROADS COUNTY WIDE REMAIN FLOODED. |
| May 8, 5:00 AM CDT | FLASH FLOOD | 2 N Stotts City, MO | STATE ROUTE 97 NEAR THE SPRING RIVER IS CLOSED DUE TO FLOODING. |
| May 8, 5:15 AM CDT | FLASH FLOOD | 5 Ene Seneca, MO | LOW WATER CROSSING ON STATE HIGHWAY CC IS CLOSED BETWEEN ROUTE K AND US 60 DUE TO FLOODING. |
| May 8, 5:15 AM CDT | HEAVY RAIN 2.5 | Morrisville, MO | |
| May 8, 5:15 AM CDT | HEAVY RAIN 4.5 | Lebanon, MO | |
| May 8, 5:30 AM CDT | FLASH FLOOD | 2 N Cross Timbers, MO | ROAD 34 IS UNDER RUNNING WATER. |
| May 8, 5:30 AM CDT | FLASH FLOOD | Joplin, MO | SEVERAL WATER RESCUES FROM VEHICLES AS WELL AS THREE HOUSE RESCUES IN THE JOPLIN AREA. |
| May 8, 5:30 AM CDT | FLASH FLOOD | Pittsburg, KS | TWO WATER RESCUES FROM VEHICLES IN CRAWFORD COUNTY...ONE TOOK PLACE IN PITTSBURG AND THE OTHER WAS AT 530TH ROAD JUST OFF OF HIGHWAY 69. |
| May 8, 5:30 AM CDT | FLASH FLOOD | Webb City, MO | THIRTY HOUSES IN THE WEBB CITY AREA EXPERIENCED FLOOD DAMAGE. MOST DAMAGE WAS MINOR BUT ONE HOME RECEIVED MAJOR FLOOD DAMAGE. ANOTHER HOME HAD A SINKHOLE OPEN UP UNDER THE FOUNDATION. ONE BRIDGE WAS WASHED OUT AND 300 TO 400 FEET OF ROAD SURFACE WAS COMPLETELY |
| May 8, 6:00 AM CDT | FLASH FLOOD | 7 S Marshfield, MO | COUNTY ROADS FLOODED OVERNIGHT SOUTH OF MARSHFIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 080254
FFWSGF
KSC011-021-037-MOC009-011-015-029-039-043-057-059-065-077-085-097-
105-109-119-125-131-141-145-161-167-169-185-209-215-217-225-229-
081100-
/O.NEW.KSGF.FF.W.0063.080508T0238Z-080508T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 PM CDT WED MAY 7 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
BARTON COUNTY IN SOUTHWEST MISSOURI...
BENTON COUNTY IN CENTRAL MISSOURI...
BOURBON COUNTY IN SOUTHEAST KANSAS...
CAMDEN COUNTY IN CENTRAL MISSOURI...
CEDAR COUNTY IN SOUTHWEST MISSOURI...
CHEROKEE COUNTY IN SOUTHEAST KANSAS...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
DADE COUNTY IN SOUTHWEST MISSOURI...
DALLAS COUNTY IN SOUTHWEST MISSOURI...
DENT COUNTY IN SOUTH CENTRAL MISSOURI...
GREENE COUNTY IN SOUTHWEST MISSOURI...
HICKORY COUNTY IN CENTRAL MISSOURI...
JASPER COUNTY IN SOUTHWEST MISSOURI...
LACLEDE COUNTY IN SOUTHWEST MISSOURI...
LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
MARIES COUNTY IN CENTRAL MISSOURI...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
MILLER COUNTY IN CENTRAL MISSOURI...
MORGAN COUNTY IN CENTRAL MISSOURI...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
NORTHERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
PHELPS COUNTY IN EAST CENTRAL MISSOURI...
POLK COUNTY IN SOUTHWEST MISSOURI...
PULASKI COUNTY IN CENTRAL MISSOURI...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
STONE COUNTY IN SOUTHWEST MISSOURI...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
WEBSTER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 600 AM CDT THURSDAY.
* AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A DEVELOPING AREA OF VERY HEAVY RAINFALL OVER EXTREME SOUTHEAST
KANSAS AND PARTS OF SOUTHWEST MISSOURI AS LOW PRESSURE OVER
OKLAHOMA MOVES NORTHEAST INTO MISSOURI. REPORTS FROM SPOTTERS AND
RADAR DATA INDICATE THAT HOURLY RAINFALL RATES OF NEARLY TWO
INCHES ARE OCCURRING OVER THE BAXTER SPRINGS AND JOPLIN AREAS.
ADDITIONAL HEAVY RAINFALL IS EXPECTED TO SPREAD EAST AND
NORTHEAST INTO THE MISSOURI OZARKS OVERNIGHT.
* AREAS FROM BAXTER SPRINGS AND COLUMBUS KANSAS EAST INTO THE
JOPLIN...NEOSHO...AND MOUNT VERNON AREAS WILL SEE POTENTIALLY
SERIOUS FLOODING THIS EVENING INTO THE OVERNIGHT HOURS. OTHER
AREAS OF FLOODING WILL DEVELOP OVER THE MISSOURI OZARKS
OVERNIGHT...OR ONGOING FLOODING WILL WORSEN AS HEAVY RAINFALL
SHIFTS EAST.
AREAS IN AND AROUND JOPLIN AND BAXTER SPRINGS ARE EXPERIENCING
FLOODING AT THIS TIME.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
LAT...LON 3803 9507 3804 9408 3821 9405 3821 9351
3852 9352 3851 9309 3869 9306 3869 9287
3844 9263 3834 9240 3828 9165 3780 9153
3770 9117 3759 9132 3707 9290 3681 9332
3650 9359 3649 9461 3699 9462 3700 9508
$$
DSA2 follow-up statements
000
WGUS73 KSGF 080539
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 AM CDT THU MAY 8 2008
MOC009-043-209-215-225-229-080545-
/O.CAN.KSGF.FF.W.0063.000000T0000Z-080508T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MO-WEBSTER MO-TEXAS MO-STONE MO-CHRISTIAN MO-BARRY MO-
1235 AM CDT THU MAY 8 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BARRY...
CHRISTIAN...NORTHERN TEXAS...NORTHERN WRIGHT...STONE AND WEBSTER
COUNTIES...
RAINFALL AND EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED
AREA. STREAMS AND CREEKS IN THE WARNED AREA ARE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3649 9461 3699 9462 3700 9508 3803 9507
3804 9408 3821 9405 3821 9351 3852 9352
3851 9309 3869 9306 3834 9240 3828 9165
3780 9153 3770 9118 3759 9132 3749 9307
3728 9308 3699 9363 3693 9407 3649 9410
TIME...MOT...LOC 0535Z 180DEG 0KT 3780 9320
$$
KSC011-021-037-MOC011-015-029-039-057-059-065-077-085-097-105-109-
119-125-131-141-145-161-167-169-185-217-081100-
/O.CON.KSGF.FF.W.0063.000000T0000Z-080508T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-LAWRENCE MO-JASPER MO-GREENE MO-
DADE MO-BARTON MO-POLK MO-LACLEDE MO-CEDAR MO-DALLAS MO-PULASKI MO-
VERNON MO-HICKORY MO-PHELPS MO-ST. CLAIR MO-CAMDEN MO-MARIES MO-
MILLER MO-DENT MO-BENTON MO-MORGAN MO-NEWTON MO-MCDONALD MO-
1235 AM CDT THU MAY 8 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
EXTREME SOUTHEAST KANSAS AND PORTIONS OF THE MISSOURI OZARKS ROUGHLY
ALONG AND NORTHWEST OF THE INTERSTATE 44 CORRIDOR...
AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES
AND LOCAL SPOTTER REPORTS INDICATE THAT AS MUCH AS FOUR INCHES OF
RAIN HAS FALLEN IN PORTIONS OF JASPER AND NEWTON COUNTIES OVER THE
PAST FEW HOURS. ELSEWHERE...RAINFALL ACCUMULATIONS BETWEEN ONE HALF
INCH AND ONE AND ONE HALF INCHES HAVE BEEN COMMON SINCE 1000 PM.
RAINFALL WILL CONTINUE ACROSS THE WARNED AREA TONIGHT...GRADUALLY
TAPERING OFF TOWARDS SUNRISE. AN ADDITIONAL INCH OF RAINFALL IS
POSSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
ARMA...BAXTER SPRINGS...BOLIVAR...BUFFALO...CAMDENTON...CARONA...
CARTHAGE...CHEROKEE...COLUMBUS...EL DORADO SPRINGS...ELDON...
ENGLEVALE...FORT LEONARD WOOD...FORT SCOTT AND FRONTENAC.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
LAT...LON 3649 9461 3699 9462 3700 9508 3803 9507
3804 9408 3821 9405 3821 9351 3852 9352
3851 9309 3869 9306 3834 9240 3828 9165
3780 9153 3770 9118 3759 9132 3749 9307
3728 9308 3699 9363 3693 9407 3649 9410
TIME...MOT...LOC 0535Z 180DEG 0KT 3780 9320
$$
GAGAN000
WGUS73 KSGF 081057
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
555 AM CDT THU MAY 8 2008
KSC011-021-037-MOC011-015-029-039-057-059-065-077-085-097-105-109-
119-125-131-141-145-161-167-169-185-217-081105-
/O.EXP.KSGF.FF.W.0063.000000T0000Z-080508T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-LAWRENCE MO-JASPER MO-GREENE MO-
DADE MO-BARTON MO-POLK MO-LACLEDE MO-CEDAR MO-DALLAS MO-PULASKI MO-
VERNON MO-HICKORY MO-PHELPS MO-ST. CLAIR MO-CAMDEN MO-MARIES MO-
MILLER MO-DENT MO-BENTON MO-MORGAN MO-NEWTON MO-MCDONALD MO-
555 AM CDT THU MAY 8 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 AM CDT FOR BARTON...
BENTON...BOURBON...CAMDEN...CEDAR...CHEROKEE...CRAWFORD...DADE...
DALLAS...GREENE...HICKORY...JASPER...LACLEDE...LAWRENCE...MARIES...
MCDONALD...MILLER...MORGAN...NEWTON...NORTHERN DENT...PHELPS...
POLK...PULASKI...ST. CLAIR AND VERNON COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA.
ALTHOUGH ADDITIONAL WATER LEVEL RISES ARE NOT EXPECTED...FLOODING OF
SOME SMALL STREAMS AND LOW WATER CROSSINGS WILL CONTINUE TODAY.
AN AREAL FLOOD WARNING HAS REPLACED THE FLASH FLOOD WARNING
PREVIOUSLY IN EFFECT.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3649 9461 3699 9462 3700 9508 3803 9507
3804 9408 3821 9405 3821 9351 3852 9352
3851 9309 3869 9306 3834 9240 3828 9165
3780 9153 3770 9118 3759 9132 3749 9307
3728 9308 3699 9363 3693 9407 3649 9410
TIME...MOT...LOC 1055Z 180DEG 0KT 3780 9320
$$
FOSTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 7, 7:01 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 7, 7:01 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
701 PM CDT WED MAY 7 2008
...UPDATE TO AVIATION...
.DISCUSSION...
LARGE SCALE SYNOPTIC LIFT ASSOCIATED WITH STRONG STORM SYSTEM
ROTATING OVER SOUTHWEST OKLAHOMA CONTINUES TO INTERACT WITH DEEP
MOISTURE AND HAS GENERATED WIDESPREAD HEAVY RAINFALL OVER MUCH OF
OUR FORECAST AREA THIS MORNING AND AFTERNOON. THE HEAVIEST RAIN SO
FAR TODAY HAS BEEN FOCUSED ALONG THE 850 MB BOUNDARY EXTENDING
ACROSS CENTRAL MO INTO SOUTHEAST KANSAS. RAINFALL ACCUMULATIONS OF
ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS HAVE ALREADY BEEN
REPORTED IN THESE AREAS...WITH ADDITIONAL STORMS CONTINUING TO
DEVELOP OVER NORTHEAST OKLAHOMA AND PROPAGATING NORTHEAST TOWARD
SOUTHWEST MO.
MAIN CONCERN WILL BE WITH RAINFALL POTENTIAL TONIGHT. BASED ON
CURRENT RADAR AND SATELLITE TRENDS AS WELL AS MODEL/HPC QPF...WILL
BE CARRYING HIGH PRECIP CHANCES THROUGH THE EVENING AND INTO THE
OVERNIGHT HOURS AS UPPER LOW TRACKS NORTHEAST TOWARD SOUTHERN AND
EASTERN MO. COULD POTENTIALLY SEE OVER 4 INCHES OF PRECIP ALONG
AND NORTH OF INTERSTATE 44 WITH WIDESPREAD ONE TO THREE INCHES
OVER THE REST OF THE AREA. THUS WILL BE CONTINUING THE FLASH FLOOD
WATCH THROUGH TONIGHT AND INTO THURSDAY MORNING OVER THE ENTIRE
FORECAST AREA.
ONCE THE UPPER LOW LIFTS NORTHEAST OF THE OZARKS THURSDAY
AFTERNOON AND SURFACE LOW SHIFTS INTO SOUTHEAST MO...WILL CONTINUE TO
TAPER POPS FROM WEST TO EAST WITH SHORTWAVE RIDGE BRIEFLY BUILDING
INTO THE AREA.
PROGRESSIVE UPPER LEVEL PATTERN WILL QUICKLY USHER IN ANOTHER
UPPER LEVEL TROUGH CURRENTLY OVER NORTHERN CALIFORNIA INTO THE
OZARKS ON FRIDAY. STILL NOT SEEING NEARLY AS MUCH MOISTURE
INTERACTING WITH THIS DISTURBANCE. HOWEVER WILL CONTINUE 20-30
PERCENT PRECIP CHANCES.
NEXT UPPER TROUGH AND ASSOCIATED SURFACE TROUGH ARE EXPECTED TO MOVE
INTO THE CENTRAL U.S. ON SATURDAY AND SUNDAY. MOISTURE RETURN
LOOKS A LITTLE BETTER WITH THIS SYSTEM...HOWEVER EXPECT MOST OF
THE PRECIP TO HOLD OFF UNTIL SATURDAY AFTERNOON.
WE SHOULD SEE ANOTHER BREAK IN PRECIP CHANCES ON MONDAY...BEFORE
A LARGE TROUGH DEEPENS OVER THE CENTRAL AND EASTERN U.S. IN
RESPONSE TO BUILDING RIDGE ALONG THE PACIFIC COAST. THE GFS AND
ECMWF ARE IN FAIR AGREEMENT WITH THE DEEPENING TROUGH SO WILL
EXPECT COOLER AND WETTER THAN NORMAL CONDITIONS THROUGH LATE NEXT WEEK.
TERRY
&&
.AVIATION...
FOR THE 0000 UTC TAFS...LOW PRESSURE WILL MOVE NORTHEAST THROUGH
SOUTHERN MO TONIGHT. PERIOD OF SHOWERS AND EMBEDDED THUNDERSTORMS
WITH MVFR CEILINGS AND MVFR OCCASIONALLY IFR VISIBILITY IN HEAVIER
RAIN WILL CONTINUE THIS EVENING. AS THE LOW MOVES AWAY FROM THE
REGION...EXPECT PRECIPITATION TO GRADUALLY TAPER OFF TO LIGHT
RAIN/DRIZZLE OVERNIGHT WITH LOWER CEILINGS MVFR AND POSSIBLY IFR
CEILINGS. EXPECT THE MVFR CEILINGS TO PERSIST FOR MUCH OF THE DAY
THU...GRADUALLY SCATTERING OUT OVER WESTERN MO DURING THE
AFTERNOON. DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, May 7, 8:11 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 811 PM CDT WED MAY 7 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 811 PM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. LOW PRESSURE MOVING FROM OKLAHOMA INTO SOUTHERN MISSOURI TONIGHT WILL PRODUCE AREAS OF HEAVY RAINFALL WITH EMBEDDED THUNDERSTORMS. THE HEAVIEST RAINFALL IS EXPECTED ALONG AND NORTH OF A LINE FROM CASSVILLE TO ROLLA WHERE AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL WILL BE POSSIBLE. AREAS OF FLOODING WILL BE LIKELY IN THESE AREAS....ESPECIALLY NORTH OF INTERSTATE 44 WHERE VERY HEAVY RAINFALL HAS ALREADY RECENTLY OCCURRED EARLY ON WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE THIS EVENING OVER FAR SOUTHWEST MISSOURI AND POSSIBLY INTO PARTS OF EXTREME SOUTHEAST KANSAS AS A LINE OF STORMS OVER OKLAHOMA AND ARKANSAS CONTINUES TO LIFT NORTHEAST. STRAIGHT LINE WIND GUSTS OF 60 MPH WILL BE POSSIBLE...MAINLY SOUTHWEST OF A PITTSBURG KANSAS TO GAINESVILLE LINE. A BRIEF TORNADO TOUCHDOWN EMBEDDED WITHIN THE LINE OF STORMS CANNOT BE RULED OUT THIS EVENING. THE THREAT FOR SEVERE STORMS WILL SHIFT EAST INTO SOUTH CENTRAL MISSOURI OVERNIGHT AS THE LOW PRESSURE CENTER MOVES THROUGH SOUTHERN MISSOURI...MAINLY ALONG AND SOUTH OF MISSOURI HIGHWAY 60. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FLOODING OF SMALL STREAMS...LOW WATER CROSSINGS...AND RIVERS MAY BE ONGOING THURSDAY. THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY NIGHT THROUGH SUNDAY. A FEW OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OVER PARTS OF SOUTHEAST KANSAS INTO SOUTHERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, May 7, 3:42 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD SHELDON 37.66N 94.29W
05/07/2008 VERNON MO LAW ENFORCEMENT
NUMEROUS SECONDARY ROADS ARE REPORTED FLOODED AND
IMPASSABLE DUE TO EXCESSIVE RAINFALL. SINCE THIS
MORNING...SHELDON MEASURED 3.00 INCHES OF RAINFALL.
BRONAUGH REPORTED 4.00 INCHES.
&&
JLTLocal storm report, May 7, 4:22 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD 4 NW BUFFALO 37.69N 93.14W
05/07/2008 DALLAS MO DEPT OF HIGHWAYS
STATE HIGHWAY C NORTHWEST OF BUFFALO CLOSED DUE TO
FLOODING.
&&
KARDELLLocal storm report, May 7, 4:36 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
436 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD 2 WNW ASBURY 37.28N 94.63W
05/07/2008 CHEROKEE KS EMERGENCY MNGR
WATER RECUE IN PROGRESS AT THE INTERSECTION OF 110TH ST.
AND SCAMMON RD.
&&
KARDELLLocal storm report, May 7, 9:00 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM FLASH FLOOD BAXTER SPRINGS 37.02N 94.74W
05/07/2008 CHEROKEE KS TRAINED SPOTTER
1 FT OF WATER FLOODING THE INTERSECTION OF MAIN ST. AND
16TH ST.
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:06 PM CDT | River Flood Warning | SGF | Phelps | 6 hr |
| May 8, 5:50 AM CDT | Areal Flood Warning | SGF | Barton, Camden, Cedar, Christian, Dade, Dallas and 16 more | 12 hr |
| May 8, 8:43 AM CDT | Areal Flood Warning | SGF | Barry, Stone | 9 hr |
| May 8, 5:35 PM CDT | Areal Flood Advisory | SGF | Dallas | 18 hr |
| May 8, 5:52 PM CDT | Areal Flood Warning | SGF | Barry, Barton, Jasper, Lawrence, McDonald, Newton | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.